Q. Can teething cause diarrhea?

Answered by
Dr. Neeru Bharadwaj
and medically reviewed by iCliniq medical review team.
Published on Mar 16, 2016 and last reviewed on: Nov 22, 2019

Hi doctor,

My baby is 6 months old. For the past couple of days, he is suffering from diarrhea (watery stools and green type stools) five to seven times a day. His gums are also hard and red, may be teething. Currently he is on antibiotics, multivitamins and some medicines for diarrhea. I would be grateful for your advice on him.

#

Hello,

Welcome to icliniq.com.

  • By reading your query, it is clear that the baby is suffering from diarrhea due to dentition only.
  • I would advise you to stop antibiotics as it is not necessary to the baby now.
  • Please give him homeopathic medicine Chamomilla 30c potency only two drops in little water twice daily. Continue this for 15 days and revert back. Hope it will cure him.

Revert back after 15 days to a homeopathic physician online --> https://www.icliniq.com/ask-a-doctor-online/homeopathic-physician


Was this answer helpful?

 | 

Hello doctor,

Actually, my baby age is 5 months and 22 days. Is this medicine fine to give him? Currently, he is on breast milk only. Not yet started to give solids, but started to give water since two days as per doctor advice.

#

Hello,

Welcome back to icliniq.com.

  • Yes, this is totally safe. You can give him in little water and please stop antibiotics.

For further information consult a homeopathic physician online --> https://www.icliniq.com/ask-a-doctor-online/homeopathic-physician


Was this answer helpful?

 | 

Hi doctor,

Can we start giving him Nestle Cerelac and pulses water? Please guide.

#

Hello,

Welcome back to icliniq.com.

  • Let the baby complete full six months and let him settle down a bit from diarrhea also.
  • At the end of six months, you can slowly start Cerelac with little milk and water in it.
  • Give him first once a day then make it twice. After few days, add little fruits also.
  • You can start giving him pulses water only at the end of six months. Continue with mother's milk.

For further clarifications consult a homeopathic physician online --> https://www.icliniq.com/ask-a-doctor-online/homeopathic-physician


Was this answer helpful?

 | 
The baby jumped and dropped from bed.
externally not got hurt but may be internally.
Kindly suggest any medicine for internal hurt if any.
# Hello
The baby dont need any medicine right now. He may be fine internally also. Take necessary measures for future falls.

Was this answer helpful?

 | 
Hi Dr,

The baby is always getting cough, cold which increase in early morning and evening but better at noon time.

current age of baby is 7 and 1/2 months.
# Hello
Please give homeopathy medicine
(Bryonia alba) 30 potency.
Give 3drops in little warm water two times a day. Morning and evening timings.
Give steam to the baby at night.
T
Hope it helps

Was this answer helpful?

 | 
Sometime he vomit white balgam too so (Bryonia alba) 30 potency wil be okay?
# Please continue this medicine and revert me after one week.

Was this answer helpful?

 | 
Now the baby is 17months,
He has only two problems
1- Frequent cold and cough with balgam(wet cough).
2- Always Consitpation, His stools are very tight and dry and he cry a lot while potty.
# Hello
Please give the following medicines accordingly
1.nux vomica 30 potency
5 drops in little water early morning.
Continue for 7 days.
2.Give gripe water two times a day
3.massage his stomach at morning and night in circular direction with hot oil.
Please revert me with current symptoms them i will follow up the case

Was this answer helpful?

 | 
Also he is not on breast milk.
Taking lactogen formula milk thrice daily.
Nice will OK for cold and cough too? Or need to give Bryonia alba 30 too as prescribed by you last time cold and cough?
# Lactogen milk may also cause constipation in some babies. Try to give cows milk which is healthier.
No bryonia now first give this for 7 days then i will follow

Was this answer helpful?

 | 
One more thing
He is taking liv52 drops, 5 drops in evening only for appetite. Shall we stop that too?
# Hello
U may continue the drops as set as it will increase the digestion and regulate the bowel movements.
In addition switch to cows milk, his constipation will be cured gradually.
Then we can discontinue all the medicines.
Tell me after one week about his timings of bowel movements and whether he cries or not then.also his fluid intake like how much water he takes.

Hope it helps

Was this answer helpful?

 | 
He still cries a lot while passing stools and stools are still dry and tight.
Only 10% relief there.
# Hello
Thanks for the revert.
Hope the baby has changed his milk also as i told u earlier.
You can give him homeopathic medicine ALUMINA 30 potency, 5 drops early morning and 5 drops at night.
Give him enough liquid things and easily digestible ones.
Revert me in 10 days.

Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


How to know whether your breast milk is sufficient for the baby?

Article Overview: Breast milk is a nature's gift to provide the entire nutrition required for a newborn. In this article, I have highlighted the importance of breastfeeding, a few breastfeeding tips and advise to breastfeeding mothers. I have also explained the ways to understand if the breast milk is sufficient for your baby. Read Article


Dr. Vijaykumar Mundeshi
Lactation Counselor

Breast milk is the nutrition which nature has provided and is packed with all that is required for your baby till 6 months of age. Importance of Breastfeeding: A new born healthy baby has to be started on exclusive breastfeeding as early as possible after birth and continued till 6 months of age...  Read Article

How can I manage wisdom tooth eruption pain?

Query: Hello doctor, For the last two weeks, my two wisdom teeth on the right side of my face have been coming in. The pain has been incredibly severe and is almost unbearable at this point. I have been experiencing headaches and tenderness pain in my neck, jaw, and gums. I have trouble moving my jaw and ...  Read Full »

Antibiotic-Associated Diarrhea (AAD)

Article Overview: Antibiotic-associated diarrhea (AAD) is the passing of watery stools after taking antibiotics. It results from infection by antibiotic-resistant pathogens. Read Article


Dr. Geethu Thomas
Medical Gastroenterologist

The consequences of long-term antibiotic administration are diarrhea, antibiotic resistance, impaired immunity, increased cost of treatment, organ failures and deaths and reduction in beneficial phytoestrogens. Antibiotic-associated diarrhea (AAD) is unexplained diarrhea associated with the use of a...  Read Article

Popular

Popular

Ask your health query to a doctor online?

Ask a Homeopathic Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.